Ask a doctor

What is the Right Dosege for Lopidine for Botox-caused Drooping?

I got Botox on April 29, 70 units from crow feet to cf. Six days later I noticed my right eye drooped. The doctor prescribe Lopidine one drop morning and one night. I used for 2 days no improvement, so I increase the dosage 2 drops am, 1 at noon and 2 pm. It been 7 days and I only feel improvment when I put the drops and then it wears off. Could I overdose and make it worse. Very depressing :(( When will I see results?

Doctor Answers (7)

Taking Eye-Drops for Eye-LID Droop after Botox

+1
You can use Apraclonidine 0.5, 1-2 drops, 3 times per day.

The average improvement in the lid droop is about 2mm.

Make sure you put in one drop at a time, tilt your head back, and close your eyes to make sure none of the eye-drop leaks out. 

I would recommend that your injecting physician go over ALL the potential side-effects of the eye-drops such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms.  If that happens you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...

Good luck


Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Usually the drop is used twice a day if necessary

+1

Usually the drop is used twice a day if necessary. For more information on BOTOX visit my website.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 29 reviews

Botox for crow's feet

+1

I used between 7.5-10 units of botox per side for crow's feet.  The eydrops can help for true ptosis but it is a temporary fix for something that may last a few months.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Right dosege for lopidine.

+1

20 to 30 units bilaterally. It does not work any better or faster at higher dosages. Nice try. Remember in the next few weeks it will resolve.

From MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Lopidine for Eyelids Affected by Botox

+1

Hi,

70 Units is a little on the high side for the treatment of crow's feet ( I usually use about 12 units per side, 24 total).

You may continue to use Lopidine as you are without overdosing.  Unfortunately it does take some time for the Botox to wear off in the affected muscles, usually a few weeks.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

It is hard to believe you were injected with 70 units with BOTOX for crows feet.

+1

This dose would be unusually high.  

The dose for the iopodine is twice per day.

Now here is the bad news.  The initial subjective response to the iopodine predicts when the ptosis will resolve. When the drops work in the first week, it generally means that the amount of BOTOX that is weakening the muscle that raises the eyelid was small and the effect typically resolves in 4 to 6 weeks. When the drop does not improve the eyelid ptosis, it implies a more profound paralysis of this muscle. This can be associated with a much more persistent ptosis last 3 to 6 months and occasionally longer.  I would recommend assessment by an independent eyelid plastic surgeon to document your status and monitor your recovery.  And yes I would advise you to find a different doctor for future BOTOX treatments.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Iopidine to help with eyelid droop after Botox

+1

Iopidine 0.5% can help to improve eyelid drooping (blepharoptosis) induced by botulinum toxin A (Botox). It works by stimulating one of the muscles that lifts the eyelid (Mueller's muscle).  This medication can raise the eyelid several millimeters and it can last for a few hours.  Using Iopidine in this manner is considered an "off-label" use, meaning it is not approved by the FDA. The most common dosing is 1 or 2 drops at a time, either several times a day or just before social events. It should not really be used more than 3 times a day. 

Luckily, a droopy eyelid after Botox resolves within weeks and rarely months.

Brett S. Kotlus, MD, MS
Scarsdale Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.